MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21637
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1 x zso-10-10 of lot number c1515692 was returned to cirl for an evaluation.The stent was not broken but there was a slight kink noted at the 5th porthole on the non-tapered end.However, it was possible to pass a 0.035 inch wireguide through the stent indicating that it was functionally fine.Complaint is confirmed as a slight kink to the stent was verified in the laboratory.A review of the manufacturing records for the device of lot # c1515692 did not reveal any discrepancy related to the complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is evidence or no evidence to suggest that there are any manufacturing issues associated with lot number c1515692.Prior to distribution all zso-10-10 devices are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.The instructions for use, which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, there is a precaution included in the instructions for use, ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible cause for the kink may be due to handling of the stent while being straightened and passed over the wire guide.As per information provided, the patient did not experience any adverse effects as result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent broke one side while being threaded onto the wire.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8337634
Report Number3001845648-2019-00055
Device Sequence Number19098690
Product Code FGE
UDI-Device Identifier00827002216372
UDI-Public(01)00827002216372(17)210706(10)C1515692
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2021
Device Model NumberG21637
Device Catalogue NumberZSO-10-10
Device Lot NumberC1515692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/13/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1